It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-18-2003, 06:16 PM   #1
Newbie
 
Join Date: Aug 2003
Posts: 7
3dSpaghe HB User
Post vitamins causing me to breakout?

I've just started taking vitamins about 2-3 weeks ago to try to get clearer skin but instead I've started breaking out more, especially on my lower cheeks and chin. I'm getting all these blemishes and whiteheads and it's very discouraging.

The vitamins are...
multivitamin(no iodine)
Vit A(10,000 IU)
Vit C(600 mg)
Vit E(4000 IU)
b-complex(15 mg each of b vitamins)
Selenium(150 mcg)
Zinc(30 mg)
Garlic pills(400 mg 2x day)

Does anyone know what might be my problem? Am I missing some sort of vitamin in there that I need, or am I supposed to have an initial breakout? But, the thing is I've had breakouts for these 3 weeks since I started taking them, and my face hasnt gotten better. I'd figure by this time I'd at least stop breaking out.

Thanks for any help.

 
Old 10-18-2003, 07:44 PM   #2
Junior Member
 
Join Date: Sep 2003
Location: Fl
Posts: 46
nsyncfan HB User
Post

That seems like an awful lot of vitamins that you are taking. I would just get one multi-vitamin and stick to that. Taking more vitamins then your body needs can actually do more harm then good and besides your body will end up getting rid of all the excess that you are putting in your body. Have you noticed your pee being bright yellow? That is a sign that you are taking way to much vitamins. I had the same problem with the breakouts though because I read on here that taking a vitamin with iodine would make people break out so I switched vitamins and switching actually made me break out. After I realized it was from the new vitamin I went back to my old one and now my face is great. But just like you I used to take like 3 multi vitamins a day (sometimes more) and I thought that that would make me clear up. It didn't. Taking to much is toxic and will make your acne worse. So do yourself a favor and get a multi vitamin and only take one a day.

 
Sponsors Lightbulb
   
Old 10-18-2003, 08:18 PM   #3
Newbie
 
Join Date: Aug 2003
Posts: 7
3dSpaghe HB User
Post

Quote:
Originally posted by nsyncfan:
That seems like an awful lot of vitamins that you are taking. I would just get one multi-vitamin and stick to that. Taking more vitamins then your body needs can actually do more harm then good and besides your body will end up getting rid of all the excess that you are putting in your body. Have you noticed your pee being bright yellow? That is a sign that you are taking way to much vitamins. I had the same problem with the breakouts though because I read on here that taking a vitamin with iodine would make people break out so I switched vitamins and switching actually made me break out. After I realized it was from the new vitamin I went back to my old one and now my face is great. But just like you I used to take like 3 multi vitamins a day (sometimes more) and I thought that that would make me clear up. It didn't. Taking to much is toxic and will make your acne worse. So do yourself a favor and get a multi vitamin and only take one a day.

I've done a lot of research and I know that taking too much of a certain vitamin can be toxic. But thats only if you're taking an extreme amount, which I'm not. It's toxic to take over 100 mg of zinc, but I'm only taking 30 mg; and taking over 25,000 IU of vitamin A can be toxic too, but I'm only taking 10,000 IU.

From all that Ive read online and on the message boards here, all I've seen is that the vitamins I'm taking are supposed to be good for acne.

 
Old 10-19-2003, 12:51 AM   #4
Newbie
 
Join Date: Aug 2003
Posts: 7
3dSpaghe HB User
Post

Could the 10,000 IU of vitamin A be causing me to breakout? The thing is it isn't actually vitamin A, it's beta-carotene which isn't supposed to be toxic. Should I cut out something or keep taking the vitamins and see if this is just an initial breakout from teh vitamins?

 
Old 10-19-2003, 05:56 AM   #5
Member
(male)
 
Join Date: Aug 2002
Posts: 75
Queen Toof HB User
Post

I've tried taking mulit vitamins twice and both times acne fired up. I broke out all over my chin and I even got some acne on my chest. It never fails. Every single time I try a multi vitamin it happens. I don't know what is in it but I'll never go near them again.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Vitamins for Acne?? Arelias Vitamins & Supplements 16 05-01-2009 10:32 AM
Vitamins decreased oilyness,but increased breakouts? Fiasco Acne 1 11-12-2006 05:19 PM
Vitamins Reduced Oilyness, But... Fiasco Acne 2 10-08-2006 09:43 AM
Initial Purging with vitamins? LLeeChok Acne 1 10-06-2006 10:15 AM
The Effectiveness of Vitamins Vs. Antibiotics! aprilnichole Acne 1 10-07-2004 09:58 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:45 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!